MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS DUODENOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS DUODENOVIDEOSCOPE
Model Number JF-140F
Medical Device Problem Codes Device Reprocessing Problem (1091); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the service history indicates the scope was purchased on (b)(6) 2001 and has received service within the last year.This repair was related to positive patient or scope cultures, and the scope was last serviced on (b)(6) 2019 for a general inspection.As apart of our investigation, an endoscopic support specialist (ess) went onsite to assess the user facility's reprocessing practices.During the observation, ess observed the customer not removing scope from water following leak testing.Only the connector is removed.No other deviations were noted.The user facility has new staff members reprocessing the scopes.Additionally, a reprocessing in-service was conducted on a jf-140f with the customer.The in-service included all cleaning, disinfection and sterilization information that is contained in the olympus manual.In-service was also provided to one new staff member and scheduled another staff member for in-service on a different day to ensure all new staff members are trained properly.This event has been reported by the importer on mdr# 2951238-2020-00441.Device not returned.
 
Event or Problem Description
Olympus received a complaint from a user facility stating that there was concern about two patients that developed carbapenem-resistant enterobacteriaceae (cre) following endoscopic retrograde cholangiopancreatography (ercp).Patient 1 had an ercp, the patients were not known to have cre prior to the ercps.On (b)(6) 2020 patient 1 had an ercp with jf-140f, sn (b)(4).This particular scope was used on 3 additional patients without any evidence of transmission.On (b)(6) 2020, patient 1 had blood cultures drawn which were positive for cre.The scope was double manually cleaned and double high-level disinfected between patients as is their usual process.Patient 1 was an inpatient on the same unit where another patient tested positive for cre and shared caregivers.Both isolates were sent for genomic analysis and have matching chromosomal patterns.The user facility suspects that transmission occurred either via duodenoscope or through shared caregivers.All the 140 series scopes were sent through eto sterilization, per facility protocol, and were not cultured prior.The jf-140f scope has been quarantined at the user facility.No additional information could be provided by the user facility regarding the treatment of the infections in either patient.This report captures patient 1.
 
Additional Manufacturer Narrative
This report is being supplemented to report the investigation results and updated information reported in h3, h6 a review of the device history record (dhr) was conducted, it was confirmed that the product was shipped from the factory after passing the shipping inspection.No obvious misuse is confirmed in the complaint information.Review result of the reprocessing method used by the reporting facility was conducted.The following observation was made: reprocessing method not described in the instructions for use (ifu) was confirmed.However, clear deviation from the ifu that could lead to the occurrence of infection was not confirmed.A scope buddy, manufactured by medivator was used for the working channel and k-wire channel, this is not listed in the ifu as a compatible device.An unknown aer was used for high level disinfection (hld).The complaint device was not returned to olympus for physical evaluation.This investigation is conducted based on the information provided.The device inspection was not possible.It is not possible to definitively determine if the patients¿ infection was caused using the subject device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is 9610595.

Brand Name
EVIS DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key10071542
Report Number8010047-2020-02785
Device Sequence Number19757075
Product Code FDT
UDI-Device Identifier04953170339844
UDI-Public04953170339844
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJF-140F
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer10/27/2020
05/03/2024
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date11/12/2020
05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown